Alert archive / Iowa / Tornado Warnings in 2019

Tornado Warning 35, NWS Quad Cities, IA

October 1, 2019Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this tornado warning at Oct 1, 2019, 6:46 PM CDT for Benton County, Linn County, Iowa. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2019, 6:46 PM CDT (23:46 UTC)
Expired
Oct 1, 2019, 7:15 PM CDT
In force
29 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 117 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 6:46 PM CDTTSTM WND DMG1 N Shellsburg, IATREE SPLIT AND KNOCKED OVER. RELAYED BY LOCAL BROADCAST MEDIA. TIME OF THE EVENT ESTIMATED USING RADAR.
Oct 1, 6:48 PM CDTTSTM WND DMG3 N Shellsburg, IACORRECTS PREVIOUS REPORT FOR TIME AND LOCATION. TREE SPLIT AND KNOCKED OVER. RELAYED BY LOCAL BROADCAST MEDIA. TIME OF THE EVENT ESTIMATED USING RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 6:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

299 
WFUS53 KDVN 012346
TORDVN
IAC011-113-020015-
/O.NEW.KDVN.TO.W.0035.191001T2346Z-191002T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
646 PM CDT Tue Oct 1 2019

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  East central Benton County in east central Iowa...
  Northwestern Linn County in east central Iowa...

* Until 715 PM CDT.
    
* At 646 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Shellsburg, or 9 miles southeast of Vinton, moving
  northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Center Point and Toddville around 655 PM CDT.
  Robins around 700 PM CDT.
  Alburnett around 705 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wildcat Bluff Park, Lafayette, Benton City Park, Pleasant Creek State
Recreation Area and Hoefle-Dulin Park.

This includes Interstate 380 between mile markers 26 and 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4200 9196 4215 9202 4229 9165 4207 9153
TIME...MOT...LOC 2346Z 238DEG 35KT 4211 9187 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RP Kinney
4 follow-up statements
855 
WWUS53 KDVN 012352
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
652 PM CDT Tue Oct 1 2019

IAC011-113-020015-
/O.CON.KDVN.TO.W.0035.000000T0000Z-191002T0015Z/
Benton IA-Linn IA-
652 PM CDT Tue Oct 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST
CENTRAL BENTON AND NORTHWESTERN LINN COUNTIES...
    
At 651 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Center Point, or 11 miles east of Vinton, moving
northeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Center Point and Toddville around 655 PM CDT.
  Robins around 700 PM CDT.
  Alburnett around 705 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wildcat Bluff Park, Lafayette, Benton City Park and Pleasant Creek
State Recreation Area.

This includes Interstate 380 between mile markers 29 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4205 9191 4215 9198 4229 9165 4211 9155
TIME...MOT...LOC 2351Z 240DEG 39KT 4214 9180 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RP Kinney
199 
WWUS53 KDVN 012356
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
656 PM CDT Tue Oct 1 2019

IAC011-113-020015-
/O.CON.KDVN.TO.W.0035.000000T0000Z-191002T0015Z/
Benton IA-Linn IA-
656 PM CDT Tue Oct 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST
CENTRAL BENTON AND NORTHWESTERN LINN COUNTIES...
    
At 656 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Center Point, or 13 miles east of Vinton, moving
northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Alburnett around 705 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Lafayette, Pleasant Creek State Recreation Area and Wildcat Bluff
Park.

This includes Interstate 380 between mile markers 30 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4209 9188 4219 9189 4229 9165 4211 9155
TIME...MOT...LOC 2356Z 237DEG 33KT 4216 9177 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RP Kinney
013 
WWUS53 KDVN 020004 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
704 PM CDT Tue Oct 1 2019

IAC011-020014-
/O.CAN.KDVN.TO.W.0035.000000T0000Z-191002T0015Z/
Benton IA-
704 PM CDT Tue Oct 1 2019

...THE TORNADO WARNING FOR EAST CENTRAL BENTON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Iowa.

LAT...LON 4211 9180 4220 9183 4229 9165 4214 9157
TIME...MOT...LOC 0004Z 238DEG 35KT 4220 9168 

$$

IAC113-020015-
/O.CON.KDVN.TO.W.0035.000000T0000Z-191002T0015Z/
Linn IA-
704 PM CDT Tue Oct 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN LINN COUNTY...
    
At 704 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Alburnett, or 15 miles north of Cedar Rapids, moving
northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Linn County, including the following locations...
Lafayette.

This includes Interstate 380 between mile markers 32 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4211 9180 4220 9183 4229 9165 4214 9157
TIME...MOT...LOC 0004Z 238DEG 35KT 4220 9168 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RP Kinney
011 
WWUS53 KDVN 020012
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
712 PM CDT Tue Oct 1 2019

IAC113-020022-
/O.EXP.KDVN.TO.W.0035.000000T0000Z-191002T0015Z/
Linn IA-
712 PM CDT Tue Oct 1 2019

...THE TORNADO WARNING FOR NORTHWESTERN LINN COUNTY WILL EXPIRE AT
715 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Iowa.

LAT...LON 4211 9180 4220 9183 4229 9165 4214 9157
TIME...MOT...LOC 0012Z 238DEG 35KT 4224 9160 

$$

RP Kinney

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Oct 1, 6:22 PM CDT, 24 minutes earlier.

Area forecast discussion, Oct 1, 6:22 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
622 PM CDT Tue Oct 1 2019

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 249 PM CDT Tue Oct 1 2019

A surface low sits in Quebec with a cold front stretching
southwestward to along a line from near Madison to KDEH to KALO to
KMIW to Omaha to Denver. There is an impressive thermal gradient
across the front with temperatures in the mid 80s across eastern
Iowa, northwest Illinois and far northeast Missouri to the mid 60s
across far northern Iowa and southern Minnesota. Dewpoints ahead of
the front were in the lower 70s.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 249 PM CDT Tue Oct 1 2019

The main forecast concerns have been heavy rain potential and severe
weather threat. Models are in good overall agreement.

Flash flood watch remains in effect west of a line from Fairfield to
Iowa City to Maquoketa to Freeport up to 12z Wednesday. Abundant
deep moisture, storms repeatedly moving across the same locations,
rainfall rates of 1 to 2 inches, and west antecedent conditions will
bring the risk of heavy rain possibly causing flash flooding in the
watch area.

Period of sun this afternoon have allowed temperatures to climb
into the mid 80s along and south of a line from Cedar Rapids to
Clinton to Sterling Rock Falls. Our 18 UTC sounding shows an
unstable atmosphere with CAPE values around 2000 J/KG where heating
has occurred. 0 to 6 km shear of 30 to 40 knots this afternoon will
increase to 40 to 50 knots as allowing for tilted updrafts to form
and increase the risk of severe storms late this afternoon and into
this evening.  The severe storms will decrease as the atmosphere
becomes more saturated this evening.

A wave is forecast to move along the front late this afternoon into
this evening. This will turn the surface winds to the south ahead of
the front helping to increase the lift and surface convergence. This
will lead to increasing coverage of showers and thunderstorms along
the front this evening. The front will sink southward overnight with
the front near the Mississippi River by 12z Wednesday and the
convergence decreasing. Precipitation should be exiting the area by
this time.

A lull in the activity will occur with another round mainly rain
showers as another wave rides along the frontal boundary Wednesday
afternoon and evening.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 249 PM CDT Tue Oct 1 2019

Little change to the long term forecast from this morning. Models
still have a system affecting the area for the weekend followed by
quiet weather across the area. Uncertainty still remains with
track of the system for the weekend. Attached below is previous
long term AFD for brevity.

Previous discussion issued at 227 AM CDT...

Thursday on...

A dry and more fall-like air mass will follow behind the front
Thursday as high pressure builds across the Midwest. Temperatures
will be much more pleasant and seasonable, with afternoon highs in
the upper 50s/low 60s and overnight lows in the 40s/near 50.

Guidance continues to show our next chance for widespread rain
across the region Saturday and Saturday night, as low-level WAA
strengthens ahead of an approaching shortwave aloft and cold front.
This system will have a decent amount of moisture to work with, with
most guidance currently advertising PWATs range from around 1.40
inches along the Highway 20 corridor, to around 1.70 inches along
and south of Highway 34. Being a ways out still, confidence on exact
rainfall amounts remains low, so be sure to stay tuned to the latest
forecast information.

A prolonged period of dry weather appears to be on tap beginning
next week as broad high pressure builds across the region.
Temperatures will be near to slightly below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 609 PM CDT Tue Oct 1 2019

Sagging front will bring showers and storms to initially the
northern TAF sites, then eventually evolving further south
into MLI and BRL late tonight. Conditions expected to drop into
MVFR and IFR with the precipitation. Eventually the precipitation
will become largely rain and drizzle along and behind the front
late tonight into Wednesday with widespread IFR conditions and
winds turning northerly.

&&

.HYDROLOGY...
ISSUED AT 317 PM CDT Tue Oct 1 2019

Heavy rain will fall across the region over the next 48 hours so new
rises are expected on several area rivers. Moisture is now streaming
into Iowa out of the southwest, with precipitable water values of
1.8 to 2.0 inches. This moisture and deep warm cloud depths will
promote efficient rain producers for any showers and storms into
tonight. There is a slight to moderate risk for excessive rainfall
(flash flooding) mainly for the Iowa counties into northwest
Illinois where the axis of heaviest rainfall is expected by
Wednesday morning where amounts of 1 to 2 inches are likely, while
amounts of 3 to 4 or more inches will be possible. The flash flood
watch continues for portions of the area due to the heavy rain
potential.

This rainfall will produce rises on area rivers, primarily impacting
rivers across Iowa and the Pecatonica and Rock Rivers. While rises
will occur, confidence is not high on extent of the rises due to
having some uncertainty still as to what basins will be hit with the
heaviest rains. This morning's river forecasts used rainfall through
Thursday morning so they do encompass the full amount of rain in the
forecast through this event. This forecast rainfall did produce
rises to or above flood stage for portions of the Maquoketa,
English, Wapsipinicon, and North Skunk Rivers with in bank rises on
all others in Iowa. In Illinois, this rainfall will likely produce
additional rises on the Pecatonica and Rock rivers, which will
extend the period of flooding expected. Moving to the Mississippi,
the axis of the heaviest forecast rainfall shifted slightly to the
south over the past 24 hours so there remains considerable
uncertainty if areas from Dubuque to Le Claire will reach flood
stage. Forecasts did lower slightly from yesterday but continued the
watches at this time. Going downstream, while confidence is not high
in eventual crests, have enough confidence that flood stage will be
reached from the Quad Cities through Lock & Dam 17 at New Boston so
upgraded those watches to warnings.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
     Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Keokuk-Linn.

IL...Flash Flood Watch through Wednesday morning for Jo Daviess-
     Stephenson.

MO...NONE.
&&

SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...Gibbs/Speck
AVIATION...McClure
HYDROLOGY...Brooks
Hazardous weather outlook, Oct 1, 4:05 AM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
405 AM CDT Tue Oct 1 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
405 AM CDT Tue Oct 1 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A slow moving cold front will combine with tremendous moisture for
this time of year to bring a high threat for flash flooding over
much of central and northeast Iowa through Wisconsin and far
northwest Illinois today through tonight. While the exact axis for
the heaviest rains remains uncertain, there will be an axis where
2 to 3 inches or more rain will fall through tonight. At this
time, the heaviest rains are expected to fall along a line from
near Des Moines Iowa, through Vinton, to near Dubuque, where a
Flash Flood Watch is in effect. Thunderstorms will become
widespread this afternoon and tonight, mainly north of the cold
front, while locations farther southeast, remain relatively dry,
warm and humid.

The Storm Prediction Center is forecasting a slight risk for
severe storms today, northwest of a line from Ottumwa, to
Davenport, to Sterling Illinois, or generally along the slow
moving cold front. The atmosphere along the front will favor
supercell thunderstorms, with large hail, damaging winds, and a
few tornadoes during the afternoon and evening.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Additional heavy rain is possible Wednesday evening and Wednesday
night. During this time, there is a slight risk for flash flooding
roughly along and south of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter and amateur radio activation is possible today and
tonight, especially over eastern Iowa.

In the hours before

Special weather statement, Oct 1, 5:49 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
549 PM CDT Tue Oct 1 2019

IAC011-113-012315-
Benton-Linn-
549 PM CDT Tue Oct 1 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BENTON AND WEST CENTRAL
LINN COUNTIES UNTIL 615 PM CDT...

At 549 PM CDT, a strong thunderstorm was located near Blairstown, or
11 miles north of Marengo, moving northeast at 35 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Cedar Rapids, Vinton, Hiawatha, Atkins, Urbana, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Keystone, Luzerne, Benton City Park,
Pleasant Creek State Recreation Area, Hoefle-Dulin Park, Hannen Lake
Park, Benton County Fairgrounds, Wildcat Bluff Park and Morgan Creek
Park.

This includes Interstate 380 near mile marker 23.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4197 9226 4225 9194 4201 9165 4186 9212
      4186 9216
TIME...MOT...LOC 2249Z 230DEG 30KT 4196 9211

RP Kinney
Special weather statement, Oct 1, 6:07 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
607 PM CDT Tue Oct 1 2019

IAC019-012330-
Buchanan-
607 PM CDT Tue Oct 1 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUCHANAN COUNTY UNTIL
630 PM CDT...

At 607 PM CDT, a strong thunderstorm was located near Independence,
moving northeast at 50 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Independence, Jesup, Winthrop, Quasqueton, Rowley, Buchanan County
Fairgrounds, Winthrop Golf Course, Otterville, Wapsipinicon Golf
Course, Independence Airport and Jakway Park.

This includes Interstate 380 between mile markers 54 and 55.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4262 9171 4240 9160 4234 9207 4247 9206
      4247 9208 4248 9207
TIME...MOT...LOC 2307Z 242DEG 45KT 4242 9198

RP Kinney
Special weather statement, Oct 1, 6:23 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
623 PM CDT Tue Oct 1 2019

IAC011-020000-
Benton-
623 PM CDT Tue Oct 1 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BENTON COUNTY UNTIL 700
PM CDT...

At 623 PM CDT, a strong thunderstorm was located over Keystone, or 13
miles southwest of Vinton, moving northeast at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Belle Plaine, Newhall, Blairstown, Van Horne, Keystone, Norway,
Garrison and Luzerne.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4205 9230 4219 9208 4191 9185 4186 9225
      4186 9230
TIME...MOT...LOC 2323Z 238DEG 30KT 4200 9218

RP Kinney
Special weather statement, Oct 1, 6:45 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
645 PM CDT Tue Oct 1 2019

IAC019-055-020030-
Buchanan-Delaware-
645 PM CDT Tue Oct 1 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BUCHANAN AND DELAWARE
COUNTIES UNTIL 730 PM CDT...

At 645 PM CDT, a strong thunderstorm was located near Winthrop, or 11
miles east of Independence, moving east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Independence, Manchester, Dyersville, Edgewood, Winthrop, Earlville,
Quasqueton, Lamont, Delhi, Colesburg, Rowley, Greeley, Aurora,
Dundee, Delaware, Masonville, Oneida, Manchester Airport, Monti and
Twin Bridges Park.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4247 9113 4232 9187 4258 9194 4264 9172
      4265 9113
TIME...MOT...LOC 2345Z 248DEG 34KT 4252 9168

RP Kinney

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:41 AM CDTSpecial Weather StatementDVNDubuque34 min
Oct 1, 10:56 AM CDTRiver Flood WatchDVNClinton, Scott9 hr
Oct 1, 10:56 AM CDTRiver Flood WatchDVNJohnson, Washington9 hr
Oct 1, 10:56 AM CDTRiver Flood WatchDVNKeokuk3 days
Oct 1, 11:27 AM CDTRiver Flood WarningDVNMuscatine, Scott35 days
Oct 1, 11:27 AM CDTRiver Flood WarningDVNMuscatine24 days
Oct 1, 11:27 AM CDTRiver Flood WarningDVNLouisa, Muscatine36 days
Oct 1, 11:27 AM CDTRiver Flood WarningDVNLouisa37 days
Oct 1, 5:49 PM CDTSpecial Weather StatementDVNBenton26 min
Oct 1, 5:55 PM CDTSevere Thunderstorm WarningDVNBenton, Linn50 min
Oct 1, 6:07 PM CDTSpecial Weather StatementDVNBuchanan23 min
Oct 1, 6:23 PM CDTSpecial Weather StatementDVNBenton37 min
Oct 1, 6:45 PM CDTSpecial Weather StatementDVNBuchanan, Delaware45 min
Oct 1, 6:57 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque48 min
Oct 1, 6:59 PM CDTSpecial Weather StatementDVNJackson31 min

Nearby

Tornado Warnings in Iowa, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.